Dense Fog, Saline
- When
- February 19, 2:00 AM CST to 4:00 AM CST
- Where
- Saline forecast zone
- Reported by
- AWOS
- Coordinates
- 37.753, -88.541 (the zone’s center; the record gives no point)
A period of calm winds and a moist boundary layer allowed for localized patches of dense fog development during the pre-dawn to early morning hours near the Wabash River in Southern Illinois on the 19th.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A period of calm winds and a moist boundary layer allowed for localized patches of dense fog development during the pre-dawn to early morning hours near the Wabash River in Southern Illinois on the 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 19, 1:34 AM CST, 26 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Paducah KY
134 AM CST Thu Feb 19 2026
.KEY MESSAGES...
- Unseasonably warmth continues today with record or near record
high temperatures 67-77F running 20-25 degrees above normal.
- There is a 40-70% chance of thunderstorms late this morning
through this afternoon. A few storms may become severe,
especially nearer the I-64 corridor in southern Illinois and
southwest Indiana. Damaging winds, large hail, and a few
tornadoes are possible.
- A Red Flag Warning is in effect this afternoon for portions of
the Ozark Foothills in southeast Missouri, where gusty winds
to 30 mph combine with low humidity 20-25% amidst ongoing
drought conditions to heighten the fire danger.
- Any weekend ending precipitation that changes over to light
snow will be brief with little to no impacts, as temperatures
trend colder with a resumption of below normal numbers to
begin the new week. A warming trend does eventually return
over the latter half of the week.
&&
.DISCUSSION...
Issued at 130 AM CST Thu Feb 18 2026
CAM modeling might suggest higher chances for severe storms
today will be to our north, however, there are enough remaining
factors to keep our healthy SLGT risk going. As a warm front
lifts, we'll see max instability early in the afternoon, and
presumably late morning convective initiation along the boundary
will start to blow up/expand heading east of the Mississippi
into the afternoon. A broad environ of 500-1000 J/KG MUCAPE,
upwards to 250+ 0-3KM SRH, and Supercell Composites of 1-2 as
bulk shear increases broadly and impressively same time gives
pause to any coverage limitations suggested by marginal moisture
and instability duration. These factors come more into play with
limited QPF yielding quarter inch or less amounts on average,
and perhaps overall storm coverage. A low WBZ height and
supercell potential increases the hail risk now to similar to
the damaging wind risk at 15%.
Also in play today is a red flag warning for portions of the
SEMO Ozark foothills. While our model parameters this morning
look marginal, the headline is coordinated with Missouri Fire
Planners and encompasses a broad reach across the Show-Me state,
where ongoing drought conditions exacerbate the fire danger.
Winds increasing with gust potential to 30 mph and RH bottoming
out around 20-25% this afternoon combine to heighten fire
danger there.
After system passage tonight, pops end and temperatures mute
closer to seasonal norms heading into the weekend. That's when a
more robust blast of cold air returns below normal numbers to
begin the new week. Any light pcpn chances that accompany this
blast will end with any change-over pcpn that happens being
brief and non impactful, at least the way the 00Z modeling
looks now. Temps then return to normals by mid week with a
warming trend over the back half of the week.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 130 AM CST Thu Feb 19 2026
Low stratus developing with the lift of a warm front will
expand across the area this morning, with restricted bases/cigs
expanding their reach. Winds picking up in the warm sector may
limit overall scope of fog potential, but can't rule out some
along the boundary upon its lift, particularly at KCGI and KMVN.
Southerly winds increase today as we warm sector, including
gust potential thru the 20s kts. Rain/storm chances likewise
will be on the increase as the the system makes its penultimate
approach/passage, so wherever breaks occur later w/improvements
to VFR may be short-lived before additional flight condition
deterioration commences again.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...Red Flag Warning from noon today to 8 PM CST this evening for
MOZ098-106-107.
IN...None.
KY...None.
&&Hazardous Weather Outlook National Weather Service Paducah KY 214 PM CST Wed Feb 18 2026 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-192015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 214 PM CST Wed Feb 18 2026 /314 PM EST Wed Feb 18 2026/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and thunderstorms are forecast Thursday afternoon and evening northeast of the Mississippi River. Some of these storms may become severe across parts of southern Illinois, southwest Indiana and western Kentucky, with tornadoes, damaging winds, and some hail being the main threats. Elevated fire weather conditions are expected Thursday afternoon in the Ozark Foothills of southeast Missouri. Refer to the Red Flag Warning for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed on Thursday. DW
The national radar mosaic for the moment the first event began.
5 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2026Every state in 2026This day in weather historyWarnings in Illinois, February 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1316287, 1316289, 1316290, 1316285, 1316286.